Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2006, 5:07 AM EDT for Carter County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 5:07 AM EDT (09:07 UTC)
- Expired
- Jun 20, 2006, 5:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Carter County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:00 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 20, 4:00 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT TUE JUN 20 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... AS HAS BEEN THE TREND OVER THE PAST SEVERAL HOURS...CONVECTION HAS BEEN TO OUR WSW. NONE OF THE FORECAST MODELS HAVE A GOOD HANDLE ON THIS...AND THE LACK OF ANY PRECIPITATION ACROSS NORTHERN AND EASTERN WEST VIRGINIA. AS A RESULT...HAVE USED PERSISTENCE MORE THAN ANYTHING WITH RESPECT TO THE EXPECTED TRENDS AND POPS LATER THIS MORNING. THE WEAK COLD FRONT STILL RESIDES JUST TO THE WEST OF OUR CWA...OR POSSIBLY JUST ACROSS PERRY AND MORGAN COUNTIES...DIFFICULT TO FIND THIS MORNING GIVEN THE LACK OF A DISTINCT BOUNDARY. HAVE GONE WITH A DRY FORECAST FOR TODAY...BUT WILL NEED TO WATCH TRENDS CLOSELY AS SEVERAL MODELS DO INDICATE LIGHT PRECIPITATION ACROSS THE EASTERN MOUNTAINS...AND SOUTHERN PORTIONS OF THE CWA AT 18Z. THESE INCLUDE THE RUC AND WORKSTION ETA. WITH NO REAL REPRISE FROM THE WARM AND HUMID AIR TODAY...SO HAVE KEPT MID 80S TODAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE ACROSS THE GREAT LAKES REGION AND OH VALLEY DRIFTS EAST OVER PA AND NY BY WED 12Z. MEANWHILE...A WARM FRONT PUSHES NORTHEAST ACROSS KY...OH...AND WV BRINGING A VERY UNSTABLE ATMOSPHERE. NAM SHOWS CAPE VALUES > 2500 J/KG...LI NEAR -8C...ALTHOUGH BL CONVERGENCE DOES NOT LOOK IMPRESSIVE. THE NORTHERN HALF OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER ON WED. MODELS SHOW A COUPLE OF LOW PRESSURE SYSTEMS DEVELOPING ACROSS THE OH VALLEY AND THE CENTRAL PLAINS THU THRU MON. THESE LOWS WILL BE CONNECTED BY A SLOW MOVING COLD FRONT WHICH WILL APPROACH THE AREA FROM THE NORTHWEST LATE FRI AND SAT. SO...CHANCES OF PRECIP REMAINS THRU EARLY MON. && .PREV DISCUSSION... /ISSUED 110 AM EDT TUE JUN 20 2006/ AVIATION... THE SECOND BATCH OF PRECIPITATION WILL MOVE ACROSS THE TAF SITES FROM WEST TO EAST 06-12Z...WEAKENING FOR THE MOST PART. THE SOUTHERN HALF IS STILL FAIRLY STRONG...BUT LOOKS LIKE IT WILL HAVE A TOUGH TIME EVEN REACHING OUR SOUTHERN TAF SITES. WILL CONTINUE TO KEEP AN EYE ON THE RADAR EARLY THIS MORNING...TRACKING THE SHORTWAVE/COLD FRONT. THERE ARE PLENTY OF BREAKS IN THE CLOUDS...LEADING TO AREAS OF FOG...ESPECIALLY FOR THOSE AREAS THAT HAD RAIN EARLIER TODAY...AND THE SITES OF CRW AND EKN THAT ARE PRONE TO FOG IN GENERAL. IFR TO EVEN LIFR FOG IS EXPECTED PRIOR TO DAY BREAK. FOG WILL DISSIPATE OVER THE LATE MORNING HOURS...WITH CUMULUS CLOUDS DEVELOPING LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. THE CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY IS LOW TOMORROW...WITH A WEAK FLOW IN PLACE...AND A SMALL AREA OF HIGH PRESSURE CENTERED JUST TO OUR NORTH. PREV DISCUSSION... /ISSUED 1059 PM EDT MON JUN 19 2006/ SHORT TERM /REST OF TONIGHT/... CANCELED ALL CONVECTIVE WATCHES AS FIRST LINE OF THUNDERSTORMS HAS OUT RUN WATCH AREA AND WILL BE OUT OF ENTIRE FORECAST AREA SHORTLY. DID ADD ANOTHER AREA FOR SCATTERED ACTIVITY RIGHT UNDER SHORT WAVE BACK OVER OH. THIS OUGHT TO AFFECT WESTERNMOST COUNTIES BEFORE FALLING APART AS SHORT WAVE ROLLS THROUGH. ATMOSPHERE IS LIKELY TOO WORKED OVER FOR THIS SECOND AREA TO BECOME SEVERE PARTICULARLY DURING OVERNIGHT HOURS. PREV DISCUSSION... /ISSUED 1215 PM EDT MON JUN 19 2006/ LONG TERM /FRIDAY THROUGH MONDAY/... STILL APPEARS WET. HPC GUIDANCE ACCEPTED. LONG WAVE RIDGE SETTING UP IN SOUTHWEST U.S...WITH TROF IN HUDSON BAY. SHORT WAVE IMPULSES AT BASE OF WESTERLIES IN OUR CWA WITH TIMING ISSUES FOR CONVECTION. SHOULD START THE PERIOD HUMID WITH FRONTAL ZONE TO OUR NORTH. SURFACE FRONTAL ZONE MAY GRADUALLY SLIDE SOUTH DURING THIS PERIOD...WITH LESS CAPE AND INSTABILITY IN LATTER PERIODS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF LONG TERM...ARJ
Hazardous weather outlook, Jun 20, 4:00 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT TUE JUN 20 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-211000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 400 AM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS MAINLY ACROSS THE NORTHERN HALF OF THE AREA ON WEDNESDAY AFTERNOON. STRONG THUNDERSTORMS COULD DEVELOP AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 19, 11:43 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL SUTTON 38.69N 80.70W
06/19/2006 E0.75 BRAXTON WV PUBLIC
PENNY-SIZED HAIL.
&&
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:58 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 32 min |
| Jun 19, 9:14 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 46 min |
| Jun 19, 11:03 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 33 min |
| Jun 20, 3:31 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 29 min |
| Jun 20, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 32 min |
| Jun 20, 4:32 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 28 min |
| Jun 20, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jun 20, 5:36 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.